Jump to content

richardb

Member Since 17 Jan 2008
Offline Last Active Dec 17 2013 05:28 PM

#3393879 Third Course Of Accutane

Posted by richardb on 10 November 2013 - 04:16 PM

Honestly it seemed to be less effective this time around.  I remember after finishing my first course, my skin was absolutely perfect, blemish free.

 

I'll post periodic updates on how things go since this 3rd course, in case anyone is interested.




#3387482 Third Course Of Accutane

Posted by richardb on 09 October 2013 - 05:48 PM

Thanks Tim, I think you're going to look great too!  So, it's been a few days since it's been out of my system, and I think my face is looking great.  Check it out!

 

accutane_2013_10_09.jpg




#3379523 Third Course Of Accutane

Posted by richardb on 01 September 2013 - 03:04 PM

22 Days Left

 

Here are some current pictures, I think it's looking pretty good... my skin is bumpy but nothing new or inflamed.

 

left.jpg

 

right.jpg




#3378913 21 Y/o Female - Second Course Of Isotretonoin Log

Posted by richardb on 29 August 2013 - 08:08 PM

Yep, water and ibuprofen for the headaches.  Up to 800mg ibuprofen is good at a time, if needed, but it's cleared by the liver, so in combination with accutane too much could drive up your liver enzymes.




#3378638 15 Year Old Female- Roaccutane Uk- Let's Do This! (Pictures Included)

Posted by richardb on 28 August 2013 - 05:58 PM

That does look really good, it's like night and day!




#3378390 Third Course Of Accutane

Posted by richardb on 27 August 2013 - 06:20 PM

27 days left

 

Sunday I went swimming on the beach and didn't wear any sun protection and got sun burned on my face, neck, and shoulders.  It's tuesday, and I'm dry and peeling all over my face.  Right after the burn I put on desonide, moisturizer, and aloe vera.  But it's better not to be burned in the first place.

 

I guess I thought I was an accutane veteran so I should be immune to the sunburns.  Oh well, not too much longer to go.  My skin's still sort of bad, so I'm a little worried this time around.




#3375871 Third Course Of Accutane

Posted by richardb on 18 August 2013 - 02:17 PM

37 Days Left!

 

With only 37 days left, I'm looking forward to the end of acne.  I still have some spots, but I'm concentrating on my regimen post-accutane.

 

At night my doctor told me to use Tazorac, then a layer of desonide (cortisone cream), then a layer of moisturizer.  In the morning, I'm supposed to only use desonide and moisturizer.

 

So far, most of it has flaked off, I don't really have anything gross or inflamed.  I'm debating tapering the Accutane down to only 40mg per day (from 80mg), but that would double the 37 days, and I sort of want to get it over.  I'm just worried after 3 courses, it's still not enough to cure my acne.

 

Also having trouble with skin infections (boils, impetigo, etc).  Taking regular bleach baths (every 3 days), and using bactroban in my nose to kill off the staph.  I have Keflex, but I'm avoiding it, because I don't want to take Keflex indefinitely.  My last experience was the skin infections stopped when I stopped my accutane.

 

Also need to recheck lipids after my treatment.  Triglycerides were high 2 months in, which is when my dr. said they were the highest typically.




#3370716 Third Course Of Accutane

Posted by richardb on 31 July 2013 - 07:49 PM

Hey man Ive been following your log since the beginning. Wish you the best of luck hopefully this clears you for good. I just got a persription for my second course of Accutane yesterday. I took my first course when I was 19. I have a couple questions though. Did you use any topicals after your courses? And do you have oily skin? I myself have very oily skin and I think thats the main cause of my acne..

 

Thanks for reading!  I didn't realize I created about 5 pages of posts... that's a little excessive =p

 

Yes I have oily skin, but it's been far less oily since the first 2 courses.

 

I am a fan of Tazorac, a topical retinoid.  That works pretty well for me.  I think I'll go back to that after my accutane course if I still have acne.  My plan is this:  I've taken tons of Accutane, so after this round, I'm going to try to combat it with topicals.  Retinoids, in my opinion, are the best treatment for acne.

 

I've had limited success with Benzoyl Peroxide to, combined with either a topical or oral antibiotic... specifically Clindamycin topical and occasionally a course of Keflex.  I also take bleach baths (for the cysts), and put the bleach water on my face.  It's safe and doesn't hurt.  Just mix about 1/2 - 1 cup of bleach in a full bathtub and soak in it a bit.




#3367430 14-Year-Old Son About To Start Accutane

Posted by richardb on 18 July 2013 - 09:26 PM

I'm also concerned he's not fully through puberty.  I took Accutane first when I was 20 (I believe).  My feeling is wait until he's done puberty and done growing.  His joints and tendons are still developing.  His glands in various regions are developing.  Notice the black box warning for pregnant people?  It's because it hurts developing fetuses.

 

Obviously your son is no longer a fetus :)  However, it can be inferred that it interferes with growth and development.  I am a HUGE advocate for this drug, but I wouldn't recommend it for a 14 year old.  Wait a few more years.  The risks come down significantly after that.

 

Tazorac is a great topical.  You can push the dose if you moisturize regularly.  For really bothersome dryness/irritation, use a cortisone cream like hydrocortisone.




#3345786 Third Course Of Accutane

Posted by richardb on 04 May 2013 - 05:08 PM

Bought some aquaphor today at the pharmacy, it does work soooo much better than carmex.  Thanks fotoguy!